Alert archive / Florida / River Flood Warnings in 2012
River Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jun 11, 2012, 7:00 PM EDT for Manatee County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2012, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 12, 2012, 10:24 AM EDT
- In force
- 15 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.27 ft at Jun 11, 2012, 9:00 PM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
548
WGUS42 KTBW 112300
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
700 PM EDT MON JUN 11 2012
A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...MANATEE RIVER NEAR
MYAKKA HEAD...
...WEEKEND RAINS HAVE BROUGHT THE RIVER LEVEL UP TO JUST ABOVE
FLOOD STAGE ON THE MANATEE RIVER NEAR MYAKKA HEAD. UNLESS FURTHER
RAIN FALLS IN THE AREA TODAY...THE RIVER LEVEL SHOULD DROP TO BELOW
FLOOD STAGE BY EARLY TUESDAY MORNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-121200-
/O.NEW.KTBW.FL.W.0003.120611T2300Z-120612T1312Z/
/MKHF1.1.ER.120611T2120Z.120612T0000Z.120612T0712Z.NO/
700 PM EDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM THIS EVENING UNTIL TUESDAY MORNING
* AT 6PM MONDAY THE STAGE WAS...11.1 FEET
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE
* FLOOD STAGE IS 11 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 11.3 FEET BY THIS EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM
FLOOD. AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.3
FEET ON AUG 10 1983.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
MANATEE
MYAKKA HEAD 11 11.1 MON 06 PM 10.6 7.6 6.5 5.9 5.61 follow-up statement
067
WGUS82 KTBW 120159
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
959 PM EDT MON JUN 11 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE MANATEE RIVER
NEAR MYAKKA HEAD...
...WEEKEND RAINS HAVE BROUGHT THE RIVER LEVEL UP TO JUST ABOVE
FLOOD STAGE ON THE MANATEE RIVER NEAR MYAKKA HEAD. THE RIVER LEVEL
IS FORECAST TO DROP BELOW FLOOD STAGE BY EARLY TUESDAY MORNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-121424-
/O.EXT.KTBW.FL.W.0003.000000T0000Z-120612T1424Z/
/MKHF1.1.ER.120611T2120Z.120612T0115Z.120612T0824Z.NO/
959 PM EDT MON JUN 11 2012
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL TUESDAY MORNING
* AT 9PM MONDAY THE STAGE WAS 11.3 FEET
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE
* FLOOD STAGE IS 11 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM
FLOOD. AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2
FEET ON SEP 10 2004.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
MANATEE
MYAKKA HEAD 11 11.3 MON 09 PM 8.1 6.1 5.6 5.3 MSG
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 11, 1:51 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 1:51 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 151 PM EDT MON JUN 11 2012 .SYNOPSIS... ACROSS THE REGION EARLY THIS AFTERNOON - AT MID-LEVELS A TROUGH REACHED INTO THE EAST-CENTRAL GULF COAST FROM THE OHIO VALLEY WHILE A RIDGE CENTERED OVER CUBA EXTENDED TO VA/NC COASTAL WATERS. AT THE SURFACE - HIGH PRESSURE EAST OF THE SE U.S. COAST...NEAR 35 NORTH LATITUDE...RIDGED WEST-SOUTHWEST INTO THE GULF. && .SHORT TERM (TONIGHT-WEDNESDAY)... THE MID-LEVEL TROUGH GRADUALLY DROPS SOUTH INTO THE NE GULF AND NORTH FL THROUGH WED AS IT WEAKENS SOME. AS THIS OCCURS THE SURFACE RIDGE AXIS MOVES TO CENTRAL FL BY MIDWEEK WHILE A FRONTAL TROUGH SETTLES IN ALONG THE GULF COAST AND THEN NORTHERN FL. THE ATMOSPHERE REMAINS MOIST WITH ISOLATED TO SCATTERED MAINLY DIURNAL THUNDERSTORMS THROUGH TUE WITH THE GREATEST COVERAGE TO THE NORTH. AS THE UPPER AND FRONTAL TROUGHS APPROACH WED...WITH ADDITIONAL MOISTURE AND ENERGY...COVERAGE WILL INCREASE SOME AND SPREAD SOUTHWARD. THE RIDGE AXIS SLIDING DOWN THE CWA WILL KEEP WINDS LIGHT AND DOMINATED BY SEA BREEZES IN THE AFTERNOONS. .LONG TERM (WEDNESDAY NIGHT - MONDAY)... BROAD WEAK UPPER TROUGHING WILL PERSIST OVER THE SOUTHEASTERN U.S. AND FLORIDA THROUGH THE LONG TERM PERIOD WHILE A WEAK SURFACE TROUGH INITIALLY OVER NORTH FLORIDA ON THURSDAY DRIFTS SLOWLY SOUTH INTO THE CENTRAL PENINSULA LATE FRIDAY INTO SATURDAY AS SURFACE HIGH PRESSURE OVER THE NORTHEASTERN STATES BUILDS SOUTH ALONG THE MID ATLANTIC. AMPLE LOW LEVEL MOISTURE COMBINED WITH THE TROUGHING DAYTIME HEATING AND THE SEA BREEZES WILL SUPPORT SCATTERED SHOWERS AND STORMS (POPS 40 PERCENT) ACROSS THE FORECAST AREA EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS. TEMPERATURES WILL BE NEAR NORMAL WITH DAYTIME HIGHS CLIMBING TO AROUND 90 ALONG THE COAST AND LOWER 90S INLAND...WITH OVERNIGHT LOWS IN THE 70S. && .AVIATION... EAST WINDS SHIFT SOUTHWEST FOR SRQ-TPA-PIE IN THE FIRST THREE HOURS WITH SEA BREEZE. EAST WINDS LESS THAN 10 KTS PERSIST AT OTHER SITES. SCATTERED TSRA EXPECTED TO DEVELOP WITH INDICATIONS THAT ALL SITES MAY BE IMPACTED BY STORMS AFTER 21Z WHICH WILL PUSH WEST ACROSS THE COAST THROUGH 02-04Z TUE WITH MENTION OF VCTS. VFR AFTER 04Z WITH EAST WINDS 5 TO 10 KNTS AND SCT CLDS AT AROUND 3KFT AFTER 15Z TUE. && .MARINE... A WEAK RIDGE OF HIGH PRESSURE SLOWLY MOVES SOUTH OVER THE WATERS THROUGH THE REST OF THE WEEK AS A FRONTAL TROUGH SAGS IN FROM THE NORTH. WINDS WILL BE GENERALLY LIGHT...10 KT OR LESS...AND DOMINATED BY AFTERNOON SEA BREEZE CIRCULATIONS MUCH OF THE TIME. THE MAIN MARINE CONCERN WILL BE ISOLATED TO SCATTERED THUNDERSTORMS. && .FIRE WEATHER... HIGH RH AND LIGHT WINDS WILL PRECLUDE AN FIRE WEATHER CONCERNS FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 91 75 90 / 20 20 20 40 FMY 72 92 73 92 / 10 20 20 20 GIF 71 92 72 92 / 10 20 20 40 SRQ 72 90 74 88 / 10 20 20 30 BKV 69 91 70 92 / 20 30 20 40 SPG 76 89 77 88 / 20 20 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...57/MCMICHAEL AVIATION...35/JOHNSON
Hazardous weather outlook, Jun 11, 5:01 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 501 AM EDT MON JUN 11 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-112345- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 501 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SUFFICIENT MOISTURE AND INSTABILITY COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES TODAY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE HIGHEST COVERAGE OF STORMS ARE EXPECTED TO SET UP OVER INLAND LOCATIONS TO THE EAST OF THE I 75 CORRIDOR. SOME OF THE STORMS COULD BECOME STRONG WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS...FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL AND SMALL HAIL. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. THE MAIN HAZARDS FROM THE STORMS WILL BE HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Special Weather Statement | TBW | Osceola | 26 min |
| Jun 10, 11:14 PM EDT | Special Weather Statement | TBW | Highlands | 46 min |
| Jun 10, 11:36 PM EDT | Areal Flood Advisory | TBW | Polk | 54 min |
Nearby
River Flood Warnings in Florida, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.